Cortisone shot

I got a cortisone shot today. How long will the high blood sugars last? Thanks, Nancy50

Here’s a detailed description in a thread I started two years ago. I had a frozen shoulder that failed to respond to physical therapy, so it was treated with a cortisone shot that really helped me.

It took me 1-2 weeks for the BG to settle. I was a little over vigilant with pre-emptive insulin and had some serious hypos about 5-7 days out. But that was my heavy handed management style. I wear a CGM and have a dog to help.

My ortho wouldn’t give me cortisone for my frozen shoulder, but said that Ketorolac, an NSAID injection, was just as effective. Of course it’s not healed yet, so maybe not.

Mine is my knee. I was thinking 24 hours, time will tell. Thanks gentlemen for sharing your story. Nancy50

I had a generous injection of cortisone injection two weeks ago. It never impacted my blood sugar. I hope in addition to feeling better it will not impact your blood sugar either. :slight_smile:

I had them give me the mildest dose necessary for an allergic reaction as I knew my numbers go up really high with it. It took about 3 days for the worse to go away and about 5 days for me to go back to normal numbers.

Still high,was 250 yesterday. I am 165 this morning. So heading down. I am a type 2 so nothing additional to take. I am swimming this morning. That should help. Nancy50

Just a little background information on steroids and bones.

https://www.health.ny.gov/publications/1985/index.htm

It was Decadron given with my chemo infusions that escalated me from a long-time pre-diabetic to an insulin-dependent T2 nine years ago. Second round drove me from 125 to 396 overnight. Unlike coming off prednisone, stopping it did not drop my numbers.

This will be a single treatment. My last shot was 15 years ago in my shoulder. I am not a big believer in repeated use for my joints or BS’s. It if it holds of possible surgery for a few years it is worth it. Nancy50

A couple of days when I’ve had shots in the knee. Beats having prednisone pills which make my bg’s soar into the upper 200’s no matter that I’d take 3X normal amounts of insulin.

Down in the 120’s. Looking much better. I hope others continue in the right direction after their treatment. Nancy50

2 Likes